MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS LLC TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Preliminary manufacturing record was reviewed, there were no nonconformance related to this lot, therefore, supporting the device met material, assembly and performance specifications.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: tip separated, fell apart in use.Stented the tip to the vessel wall.It is reported it was a successful cto- vessel opened.
 
Additional Manufacturer Narrative
A manufacturing record review was completed and no related nonconformances were found.A returned product evaluation was completed.The entire 10mm tungsten loaded distal tip of the turnpike was separated.The point of separation was twisted, indicating that the catheter was torqued.The catheter shaft was also damaged.The damage was consistent with rotating the catheter against resistance.It is likely that the damage was caused by the rotation of the catheter while the distal tip section of the turnpike was trapped and not moving.The turnpike ifu warns; "do not rotate the catheter more than two (2) consecutive 360° rotations in either direction if the distal tip becomes lodged and is not also rotating, as it may result in separation of the catheter, damage to the catheter, or vessel injury.".

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key10743681
Report Number2134812-2020-00089
Device Sequence Number19695530
Product Code DQY
UDI-Device Identifier10841156100698
UDI-Public(01)10841156100698
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2021
Device Model Number5639
Device Catalogue Number5639
Device Lot Number662145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight83